Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 23, 2019, 10:37 PM EDT for Greene County, Hawkins County, Washington County, Tennessee. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2019, 10:37 PM EDT (02:37 UTC)
- Expired
- Aug 24, 2019, 12:30 AM EDT
- In force
- 113 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, TN, Hawkins County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:13 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 23, 10:13 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1013 PM EDT Fri Aug 23 2019 .DISCUSSION... Current observations show a surface front located across northern parts of the forecast area, and this area of boundary layer convergence is responsible for the scattered showers and isolated thunderstorms across the northern plateau and NE TN. With the loss of daytime heating and decreasing instability, expect a decrease in coverage during the next few hours with only a few isolated showers late tonight along and south of this cold front. In areas that received precipitation today and have a clearing sky, some fog is likely, especially across the northern half of the forecast area. However, extent of fog is uncertain and will be dependent on the amount of clearing and magnitude of northerly dry air advection. Made some minor adjustments to PoPs and hourly grids to reflect current observations. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 90 71 82 / 40 40 50 60 Knoxville McGhee Tyson Airport, TN 69 86 68 82 / 50 40 40 50 Oak Ridge, TN 68 86 68 82 / 50 30 30 50 Tri Cities Airport, TN 65 79 63 79 / 40 50 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && JB
Hazardous weather outlook, Aug 23, 3:24 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 324 PM EDT Fri Aug 23 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-241930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 324 PM EDT Fri Aug 23 2019 /224 PM CDT Fri Aug 23 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to continue this afternoon and evening, a few of them could be strong to severe through early evening and produce damaging winds. Another threat will be for isolated flooding with heavy rainfall from slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Reports of severe weather or flooding are encouraged and may be made on our website at www.weather.gov/mrx/. TD
In the hours before
Special weather statement, Aug 23, 6:40 PM EDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Morristown TN
640 PM EDT Fri Aug 23 2019
TNZ014-037-038-232330-
Claiborne TN-Union TN-Grainger TN-
640 PM EDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CLAIBORNE...WESTERN
GRAINGER AND EAST CENTRAL UNION COUNTIES UNTIL 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of New Tazewell, or 8 miles northwest of Rutledge, moving
southeast at 5 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Rutledge, New Tazewell, Lone Mountain, Joppa, Buffalo Springs, Rose
Hill and Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8339 3620 8355 3616 8359 3617 8360
3615 8360 3614 8362 3615 8364 3614 8364
3633 8379 3645 8363
TIME...MOT...LOC 2240Z 315DEG 5KT 3634 8365
DHSpecial weather statement, Aug 23, 7:40 PM EDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Morristown TN 740 PM EDT Fri Aug 23 2019 TNZ012-013-035-036-240030- Anderson TN-Scott TN-Campbell TN-Morgan TN- 740 PM EDT Fri Aug 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...CENTRAL ANDERSON...SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL 830 PM EDT... At 739 PM EDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Wartburg, moving east at 20 mph. Pea size hail and winds in excess of 50 mph will be possible with this storm. Locations impacted include... Clinton, La Follette, Wartburg, Jacksboro, Caryville, Rocky Top, Norris, Sunbright, Smokey Junction, Rosedale, Disney, Cove Lake State Park, Frozen Head State Park and Petros. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3608 8466 3623 8472 3639 8414 3612 8407 TIME...MOT...LOC 2339Z 256DEG 19KT 3619 8451 DH
Special weather statement, Aug 23, 8:42 PM EDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Morristown TN 842 PM EDT Fri Aug 23 2019 TNZ012-013-036-037-240130- Anderson TN-Union TN-Scott TN-Campbell TN- 842 PM EDT Fri Aug 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDERSON... CAMPBELL...WEST CENTRAL UNION AND SOUTHEASTERN SCOTT COUNTIES UNTIL 930 PM EDT... At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near Jacksboro, or 10 miles west of La Follette, moving east northeast at 20 mph. Pea size hail and winds in excess of 50 mph will be possible with this storm. Locations impacted include... La Follette, Jacksboro, Huntsville, Helenwood, Jellico, Caryville, Rocky Top, Norris, Norris Dam State Park, Elk Valley, Smokey Junction, Disney, Cove Lake State Park, Fincastle, Royal Blue, Norma, Robbins and Big Ridge State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3622 8438 3639 8463 3658 8412 3623 8391 TIME...MOT...LOC 0041Z 259DEG 17KT 3633 8431 DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:38 PM EDT | Areal Flood Advisory | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 2 hr |
| Aug 23, 8:42 PM EDT | Special Weather Statement | MRX | Campbell, Scott | 48 min |
| Aug 23, 9:49 PM EDT | Areal Flood Advisory | MRX | Greene, Hawkins, Washington | 116 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.